... of recent thinning hair or hair loss? These are the only meds I take. I know that anxiety itself can cause these problems. Has anyone had this hair problem with any of the meds I mentioned? "G"
Alopecia - I take hydroxyzine, buspar, and wellbutrin. Which of these meds could be possible causes?
- 24 Mar 2016 by Anonymous
- 15 September 2018
- buspar, wellbutrin, depression, alopecia, anxiety, panic disorder, hydroxyzine, major depressive disorder, hair
What really angers me is that these meds will list hair loss as "infrequent", only happening in .01% to 1%. Then you read all these horror stories from so many people whose hair started "thinning" drastically after starting on one of these I mentioned above. There are too many bad experiences with hair loss that people post about, so, to me, "statistics" of the side effects profile being so low concerning hair loss cannot possibly be accurate. I don't believe them, and am skeptical about what the heck else they are causing in my system that are "insignificant" side effects that they tell me not to be worried about! Baloney!
This is really strange, I just got a text from another member and she told me she started WB a few days ago, and her hair is falling out horrible. All in her face, mouth?? It has to be that.
From the "side effects" profile I've looked up, this is not one of the "common" side effects of wellbutrin. I'm more suspicious that buspar might be my problem at this time for the hair loss/thinning hair. Has anyone else experienced this while taking buspar or the other meds I have mentioned here?
I will ask her if she is on belspar, and how long.
Hi, WB and other ADs can cause hair loss. It's an uncommon SE, but people have experienced it. Of course the underlying anxiety or depression doesn't help. I took Celexa, WB, & Clonazepam & the combo really made me lose hair. I don't know about the hydroxyzine & Buspar, but the more meds the more stress to the body if one is prone to SEs. My derm said to try minoxidil for men (even though I'm female). The pharmacist said that if you stop the minoxidil then you lose the hair. That is why I haven't started it. I tried Biotin, but that just makes my nails stronger & I don't notice that it does anything for my hair. But I do take it every day.
I started to lose my hair about 8 years ago--first a bald spot in back--along the hairline. It slowed for a bit, but continued to the point where I would no longer go out of the house w/o a hat, scarf, etc. I've purchased some turbans as well. What I've come to find out is that it's just the autoimmune disease crap that has caused. I have fibro and a bunch of other stuff. My younger sister lost most of her hair after a hysterectomy, and now she has RA. Apparently, it's also genetic--going hand in hand with the autoimmune stuff.
I'm sorry you are experiencing this, G. I hope you do better than me.
Hi Eva, I'm so sorry you're having all those problems. I've never had my hair come out in patches or clumps. In the past, my scalp usually itches when I get a bout of thinning of my hair. It's usually caused by an extra amount of stress, or, sometimes in the past, I had to change shampoo and other hair products. I haven't had to do that in a long time. I might try it again soon. In the past, I've tried Selsun Blue shampoo, Zincon, TSal, Neutrogena, and others you can ask your pharmacist to recommend to you. Maybe it will help. Mine usually clears up with time. I just was worried that some of my meds might have brought it on. But, thinking back, I had this problem several times through the years when I wasn't taking any medications at all. So, I think there's more to it than just meds. Stress can cause it, then the hair thinning, in turn, causes more stress!
I have been taking wellbutrin 450 mg for several years. I have not noticed any hair loss or thinning. I did lose a significant amount of weight over the past year and a half and thinning started then. I attribute my hair loss and thinning to the weight loss and not so much to wellbutrin
Anybody had any good or bad experiences with buspar having to do with this discussion? Any comments would be appreciated. Thanks
I just got out of the shower, where my hair was coming out in handfuls. I’ve been on Buspar for a 2-3 months now and my hair has been coming out like this for at least 5-6 weeks. I’m calling my doctor on Monday to see if I can get switched to something else b/c the hair loss is completely noticeable now and I went from having super thick and long hair to it being patchy and so thin you can see through it to my scalp. I can’t continue like this and I am convinced it’s the Buspar. The only other medication I take is something for ADD, and I don’t think that’s causing this drastic hair loss.
Hi paasche: I was the original poster of this question.
Here is a tip to help your hair to grow back in and to make your scalp healthy and strong - Evening Primrose Oil...
I got this information from the Mary Shomon website. She gives lots of information to people who have hypothyroidism, which is one main cause of hair loss, amongst many others. I started taking EPO after reading her blog, and my hair all grew back in thicker and my scalp feels much healthier. She recommended the Source Naturals brand, 1350 mg softgel capsules. It really has helped me with this problem.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.